MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBC081002
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Imaging evaluation results.Intended use / indications state, the gore® viabahn® endoprosthesis is indicated for improving blood flow in patients with symptomatic peripheral arterial disease in superficial femoral artery lesions with reference vessel diameters ranging from 4.0 ¿ 7.5 mm.The gore® viabahn® endoprosthesis is indicated for improving blood flow in patients with symptomatic peripheral arterial disease in iliac artery lesions with reference vessel diameters ranging from 4.0 ¿ 12 mm.W.L.Gore & associates has insufficient clinical and experimental data upon which to base any conclusions regarding the effectiveness of the gore® viabahn® endoprosthesis in applications where the endoprosthesis may experience repeated and extreme flexion, such as across the popliteal fossa and the antecubital fossa.Clinical conditions such as excessive bending, tortuosity, and / or repeated and extreme flexion may result in compromised performance or failure of the endoprosthesis.
 
Event or Problem Description
It was reported to gore that a 8mm x 10cm gore® viabahn® endoprosthesis was to be implanted for treatment of the splenic artery aneurysm.Because of the excessively tortuous vessels, resistance was reportedly felt during device advancement.The splenic artery aneurysm was ruptured due to the excessive force used during attempts to get the viabahn device to treatment site.The constrained gore® viabahn® endoprosthesis was retracted out of the patient.Coiling was done to stop the bleeding and the patient was transferred to the icu for surgical intervention.The patient tolerated the procedure.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8193428
Report Number2017233-2018-00795
Device Sequence Number2141997
Product Code PFV
UDI-Device Identifier00733132614608
UDI-Public00733132614608
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2021
Device Catalogue NumberVBC081002
Device Lot Number18278635
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient Weight70